Hail, Lancaster
- When
- June 20, 9:57 AM CST
- Where
- Lancaster County, 1.48 mi NNW of Denton
- Measured
- 1 in hail
- Reported by
- Storm Chaser
- Coordinates
- 40.750, -96.840
A warm front that lifted into eastern Nebraska on June 20th brought scattered thunderstorms to southeast Nebraska that produced both heavy rain and severe weather as they repeatedly developed and tracked across the area. The last cluster of storms that moved southeast of the Lincoln area from late in the morning into the early afternoon hours of 6/20 produced a swath of wind driven hail damage…
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OAX wrote it up.
A warm front that lifted into eastern Nebraska on June 20th brought scattered thunderstorms to southeast Nebraska that produced both heavy rain and severe weather as they repeatedly developed and tracked across the area. The last cluster of storms that moved southeast of the Lincoln area from late in the morning into the early afternoon hours of 6/20 produced a swath of wind driven hail damage to crops and vegetation that was visible on satellite pictures from north of Beatrice to west of Falls City. The damage path was about 10 to 15 miles wide when it began and tapered to a mile or two west of Falls City. One insurance agent was quoted as saying it was probably the most devastating as far as a large area as we've seen in her 18 years of the business. The Gage county extension office estimated that $25 million in crops were lost because of the storm, and the USDA's Farm Service Agency in Nebraska estimated that 60,000 acres of corn and soybeans were shredded by the storm.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 20, 2:37 AM CST, 7 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 337 AM CDT SUN JUN 20 2010 .DISCUSSION... ...HEAVY RAIN...SEVERE STORMS...AND TIMING OF BOTH ARE THE MAIN FORECAST PROBLEMS... ACTIVE JUNE PATTERNS TYPICALLY MAKE THE FINE DETAILS OF THE FORECAST RATHER UNCERTAIN...AND THIS PATTERN IS NO EXCEPTION. THE SURFACE FEATURES ARE DIFFICULT TO DISCERN EARLY THIS MORNING...ESPECIALLY THE SYNOPTIC SCALE FRONT. IT WAS IN KANSAS DURING THE EVENING HOURS...JUST SOUTH OF I-70. IT STANDS TO REASON THAT IT REMAINS IN THAT VICINITY EARLY THIS MORNING...HOWEVER DECOUPLING HAS MADE IT LESS OBVIOUS IN THE WIND FIELD. FURTHERMORE...THE 11-3.9 IR IMAGERY SHOWED A LARGE SOUTHWEST MOVING OUTFLOW BOUNDARY PUSHING ACROSS WESTERN AND SOUTHERN KANSAS...EFFECTIVELY CONTAMINATING THE SURFACE MAP AND POTENTIALLY MASKING THE SYNOPTIC FRONT. SURFACE DEWPOINTS IN THE WAKE OF THE NORTHERN KANSAS MCS...NORTHEAST OF THE OUTFLOW...WERE IN THE UPPER 50S. EARLY THIS MORNING...CONVECTIVE COMPLEXES WERE NOTED ACROSS NORTHEAST KANSAS...SOUTHWEST SOUTH DAKOTA... AND AN ARC OF NEWLY DEVELOPED CONVECTION FROM CENTRAL NEBRASKA INTO SOUTHEAST NEBRASKA. THIS NEWER AREA APPEARS TO BE DRIVEN BY THE LOW LEVEL JET WHICH HIT 50 KNOTS ON THE KUEX 88D VAD WIND PROFILE. THE OTHER CONVECTIVE COMPLEXES ARE WEAKENING. THIS ARC OF NOCTURNAL CONVECTION FROM THE LOW LEVEL JET IS FARTHER SOUTHWEST THAN OUR THINKING OF 24 HOURS AGO...HOWEVER IT IS DRIFTING SLOWLY NORTHEAST. SOME BACK-BUILDING IS ALSO TAKING PLACE AS HIGHER THETA-E AIR IS FED INTO THE SOUTHWEST QUADRANT OF THE COMPLEX. GENERALLY EXPECT THIS ARC OF CONVECTION TO DRIFT INTO THE EXISTING FLOOD WATCH EVENTUALLY...AND WILL THEREFORE KEEP THE FLOOD WATCH GOING THROUGH TONIGHT. OTHERWISE HAVE WORDED FORECAST WITH HEAVY RAIN. IT SHOULD BE NOTED THAT NONE OF THE 00Z MODELS...NOR THE 21Z SREF... REPRESENTED THE FRONTAL POSITION NOR THE CONVECTIVE COMPLEXES WELL. THIS MAKES THEIR UTILITY IN PREDICTING THE SURFACE AND BOUNDARY LAYER PATTERN VERY LOW. THIS LEADS TO OVERALL LOW CONFIDENCE IN THIS FORECAST...WITH MUCH OF THE FORECAST LARGELY BASED ON SUBJECTIVE ANALYSIS OF OBSERVED DATA. KNOWING THAT THE UPPER PATTERN SHOULD CHANGE LITTLE IN THE NEXT COUPLE OF DAYS AND THE FRONT WILL REMAIN IN THE REGION... HAVE ATTEMPTED TO KEEP POPS ON THE HIGH SIDE DURING THE NIGHT AND LOW DURING THE DAY GIVEN THE NOCTURNAL NATURE OF MCS ACTIVITY. FOR WHAT ITS WORTH...THE NEW 06Z NAM SUPPORTS ANOTHER MCS MOVING THROUGH NEBRASKA MONDAY NIGHT INTO TUESDAY MORNING...WHICH IS CONSISTENT WITH EARLIER RUNS. 00Z GFS BRINGS ANOTHER STRONG MCS THROUGH TUESDAY NIGHT INTO WEDNESDAY MORNING. SOME RELIEF LOOKS POSSIBLE THURSDAY AND BEYOND AS THE FRONT IS PROGGED TO BE PUSHED INTO THE SOUTHERN PLAINS BY THEN. MOISTURE FIELDS REMAIN SUPPORTIVE OF HEAVY RAIN THROUGH MID WEEK...AND ELEVATED INSTABILITY SHOULD REMAIN MODERATE AT NIGHT WITH STRONG SURFACE-BASED CAPE DURING THE DAY. THE NOTION OF HEAVY RAIN IS SUPPORTED BY ALL OF THE MODELS SHOWING VERY HIGH QPF VALUES ON THE ORDER OF SEVERAL INCHES...WITH PLACEMENT SLIGHTLY VARYING BY MODEL. THIS OF COURSE IS A CONCERN GIVEN THE HIGH RIVERS AND SATURATED SOILS. IN ADDITION TO ABOVE MENTIONED FLOOD WATCH...WILL CONTINUE TO COMMUNICATE THE THREAT OF HEAVY RAIN IN OTHER PRODUCTS TO RAISE AWARENESS. SPC HAS MOST OF THE FORECAST AREA IN A MODERATE RISK IN THE CONVECTIVE OUTLOOK FOR TODAY...SEE SWODY1 FOR DETAILS. AS MENTIONED ABOVE...INSTABILITY SHOULD SUPPORT VERY STRONG UPDRAFTS AND HAIL TODAY AND TONIGHT. POLAR JET...ALBEIT ONLY 60-75 KNOTS...WILL CONTINUE TO RIDE OVER NEBRASKA TODAY PROVIDING ENOUGH DEEP LAYER SHEAR FOR TILTED AND LONG LIVED UPDRAFTS. SURFACE BOUNDARIES...WHETHER THEY BE A FRONT OR OUTFLOW...WILL BE KEY TO TORNADO POTENTIAL. HIGHS ON SATURDAY WERE A FEW DEGREES COOLER THAN EXPECTED...AND GIVEN THE CLOUD COVER AS WELL AS MORNING RAIN...WILL GO WITH THE COOLER MET GUIDANCE FOR HIGHS AS OPPOSED TO THE MAV...AND MAY GO EVEN A FEW DEGREES BELOW THE MET. LOWS HAVE BEEN CLOSE TO MET/MAV BLEND WHICH LOOKS REASONABLE TO CONTINUE. && .AVIATION... TAF SITES OFK/KOMA/KLNK 06Z TAFS TIMING AND DURATION OF CONVECTION WILL BE MAIN PROBLEM IN THE TAFS FOR THIS PERIOD. VARIOUS ROUNDS OF CONVECTION EXPECTED TO LIMIT EFFECTIVENESS OF MODELS IN RESOLVING SURFACE FEATURES RESULTING IN LOW CONFIDENCE IN FORECAST SPECIFICS. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...FLOOD WATCH TOADY AND TONIGHT NEC015>018-031>034-042>045 IA...FLOOD WATCH TODAY AND TONIGHT IAZ043-055-056 && NIETFELD/FOBERT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 543 AM CDT SUN JUN 20 2010 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-210045- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 543 AM CDT SUN JUN 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT SEVERE WEATHER AND FLOODING PROBLEMS ARE A SERIOUS CONCERN TODAY AND TONIGHT. THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS ACROSS THE ENTIRE OUTLOOK AREA TODAY. THE MAIN THREAT TIME FOR SEVERE THUNDERSTORMS IS EXPECTED TO BE DURING THE MID TO LATE AFTERNOON AND EVENING HOURS. LARGE HAIL WILL BE THE MAIN THREAT INITIALLY ONCE STORMS DEVELOP...BUT DAMAGING WINDS WILL ALSO BE A HAZARD AFTER THE STORMS HAVE A CHANCE TO ORGANIZE INTO LINES. IN ADDITION... TORNADOES WILL BE POSSIBLE FROM ANY STORMS THAT DEVELOP OR MOVE ALONG A FRONT. HEAVY RAIN LEADING TO FLOODING IS ALSO POSSIBLE THROUGHOUT THE DAY AND INTO TONIGHT. A FLOOD WATCH REMAINS IN EFFECT THROUGH TONIGHT FOR NORTHEAST NEBRASKA AND WEST CENTRAL IOWA...AND A FLASH FLOOD WATCH HAS BEEN POSTED FOR TODAY FOR SOUTHEAST NEBRASKA...MAINLY NEAR THE KANSAS BORDER. MUCH OF THE AREA WILL HAVE THUNDERSTORMS ROLL THROUGH THIS MORNING. THESE STORMS SHOULD REMAIN BELOW SEVERE LIMITS...BUT COULD DROP ENOUGH HEAVY RAIN TO CAUSE FLOODING. FLASH FLOODING IS ESPECIALLY POSSIBLE IN SOUTHEAST NEBRASKA WHERE STORMS DROPPED HEAVY RAIN LAST NIGHT. THIS AFTERNOON...MORE UNSTABLE CONDITIONS WILL DEVELOP WITH ENOUGH WIND SHEAR FOR SUPERCELL THUNDERSTORMS CONTAINING LARGE HAIL AND ISOLATED TORNADOES. INDIVIDUAL STORMS WILL LIKELY EVOLVE INTO CLUSTERS OF STORMS OR LINES...WHICH COULD PRODUCE DAMAGING WINDS FROM DOWNBURSTS. RIVER FLOODING WILL CONTINUE ALONG PORTIONS OF THE ELKHORN... PLATTE AND MISSOURI RIVERS TODAY INTO TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS OVER THE OUTLOOK AREA MONDAY AND TUESDAY. A STALLED FRONTAL BOUNDARY IN THE REGION THROUGH TUESDAY WILL CONTINUE TO BRING A CHANCE OF THUNDERSTORMS TO THE AREA. ALTHOUGH EXACT TIMING AND LOCATION ARE UNCERTAIN AT THIS TIME...DUE TO FAVORABLE SHEAR AND STRONG INSTABILITY...SOME OF THE STORMS COULD BE SEVERE MONDAY AND TUESDAY. TYPICALLY THIS WEATHER PATTERN RESULTS IN STRONG TO SEVERE STORMS IN THE LATE AFTERNOON AND EVENING HOURS...WHICH EVOLVE INTO CLUSTERS OF STORMS THAT MOVE SLOWLY DURING THE NIGHT AND PRODUCE HEAVY RAIN. ONGOING RIVER FLOODING IN THE ELKHORN...PLATTE...AND MISSOURI RIVER BASINS COULD BE AGGRAVATED AS A RESULT OF NIGHT AFTER NIGHT OF HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THROUGHOUT THE DAY AND NIGHT FOR RAINFALL REPORTS AND FLOODING. SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON INTO THE OVERNIGHT PERIOD FOR SEVERE WEATHER. NIETFELD
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
803 AM CDT SUN JUN 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN LOGAN 41.64N 95.79W
06/20/2010 M1.06 INCH HARRISON IA CO-OP OBSERVER
0700 AM HEAVY RAIN 6 SSE VIRGINIA 40.17N 96.46W
06/20/2010 M1.30 INCH PAWNEE NE CO-OP OBSERVER
&&
LANDSVORKSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 823 AM CDT SUN JUN 20 2010 NEZ012-201415- CEDAR NE- 823 AM CDT SUN JUN 20 2010 ...SPECIAL WEATHER STATEMENT FOR CEDAR COUNTY UNTIL 915 AM CDT... AT 818 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 11 MILES NORTHEAST OF BLOOMFIELD...OR 14 MILES SOUTH OF YANKTON...MOVING EAST AT 35 MPH. HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... HARTINGTON... COLERIDGE... WYNOT... FORDYCE... ST. HELENA... OBERT... THIS STORM MAY INTENSIFY. MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. KERN
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
839 AM CDT SUN JUN 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM HEAVY RAIN PAWNEE CITY 40.11N 96.15W
06/20/2010 M0.95 INCH PAWNEE NE CO-OP OBSERVER
&&
LANDSVORKPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
926 AM CDT SUN JUN 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 AM HEAVY RAIN 2 SW FAIRBURY 40.12N 97.20W
06/20/2010 E2.04 INCH JEFFERSON NE EMERGENCY MNGR
26 HOUR TOTAL
0925 AM HEAVY RAIN FAIRBURY 40.14N 97.18W
06/20/2010 E1.38 INCH JEFFERSON NE EMERGENCY MNGR
&&
BKERNSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 955 AM CDT SUN JUN 20 2010 NEZ092-093-201545- PAWNEE NE-RICHARDSON NE- 955 AM CDT SUN JUN 20 2010 AT 953 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 6 MILES NORTHWEST OF PAWNEE CITY...OR 28 MILES EAST OF BEATRICE...MOVING EAST AT 45 MPH. QUARTER SIZE HAIL MAY BE POSSIBLE WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... FALLS CITY... PAWNEE CITY... TABLE ROCK... HUMBOLDT... STELLA... VERDON... SHUBERT... DU BOIS... DAWSON... THE HIGHWAY 75 AND 8 JUNCTION... SALEM... BARADA... PRESTON... RULO... THIS STORM MAY INTENSIFY. MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. EASTLACK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 1020 AM CDT SUN JUN 20 2010 NEZ051-053-065>067-201600- CASS NE-LANCASTER NE-SARPY NE-SAUNDERS NE-SEWARD NE- 1020 AM CDT SUN JUN 20 2010 ...SPECIAL WEATHER STATEMENT FOR NORTHEASTERN SEWARD...SOUTHERN SAUNDERS...SOUTHERN SARPY...NORTHERN LANCASTER AND WESTERN CASS COUNTIES UNTIL 1100 AM CDT... AT 1016 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM DWIGHT TO SEWARD...AND MOVING EAST AT 40 MPH. HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... LINCOLN... VALPARAISO... WAVERLY... ASHLAND... GREENWOOD... MURDOCK... SPRINGFIELD... LOUISVILLE... ELMWOOD... CEDAR CREEK... BRANCHED OAK STATE RECREATION AREA... PAWNEE STATE RECREATION AREA... MALCOLM... RAYMOND... CERESCO... DAVEY... MEMPHIS STATE RECREATION AREA... MEMPHIS... MAHONEY STATE PARK... ALVO... THESE STORMS MAY INTENSIFY. MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. EASTLACK
The Omaha radar (KOAX), 75 km away, was scanning. The volume nearest the first event began at 15:54 UTC.
13 hail, 6 thunderstorm wind. Local standard time, as filed.
The hail covered the ground.
Half dollar-size hail was reported in the Crete area.
Thunderstorm wind gusts estimated at over 60 mph downed large tree limbs and power lines in the area. The downed tree limbs closed several streets and knocked the power out for about 15 minutes.
Thunderstorm wind gusts estimated at 70 mph downed multiple branches in the area.
Hail up to baseball-size was driven by thunderstorm winds estimated at 60 to 70 mph. The wind and hail flattened crops or in some cases mowed them down to a few inches from the ground from near Cortland southeast to south of Adams then continuing into Johnson, Pawnee and Richardson counties. In Gage county the damage was visible by satellite pictures and was 10 to 15 miles wide at its widest. However, the most serious damage was about 3 miles wide and 12 miles long or about 36 square miles of crops that were destroyed in northeast Gage county alone. The hail also caused considerable house and vehicle damage along its path.
Hail up to baseball-size was driven by thunderstorm winds estimated at 60 to 70 mph. The wind and hail flattened crops from near Cortland southeast to south of Adams then continuing into Johnson, Pawnee and Richardson counties. In Gage county the damage was visible by satellite pictures and was 10 to 15 miles wide. The hail also caused considerable house and vehicle damage along its path.
Hail up to 1 inch in diameter covered the road north of Beatrice.
Hail up to golf ball-size or even larger was driven by thunderstorm wind gusts estimated at least at 60 mph which caused considerable damage to crops along with some severe house and vehicle damage from southwest of Sterling to near Elk Creek. There were some reports of hail up to 5 inches in diameter near Elk Creek. The damage path was visible on satellite pictures and was around 10 miles wide across Johnson county. The damage started in Gage county and ended in Richardson county.
Hail up to golf ball-size was driven by thunderstorm wind gusts estimated at least at 60 mph which caused considerable damage to crops along with some house and vehicle damage from southwest of Sterling to near Elk Creek. The damage path was visible on satellite pictures and was around 10 miles wide across Johnson county. The damage started in Gage county and ended in Richardson county.
Hail at least one inch in diameter was driven by thunderstorm wind gusts estimated at least at 60 mph which caused considerable damage to crops along with some house and vehicle damage northeast of Table Rock. The damage path was visible on satellite pictures and was around 10 miles wide across Pawnee county. The damage started in Gage county and ended in Richardson county.
Hail at least one inch in diameter was driven by thunderstorm wind gusts estimated at least at 60 mph which caused considerable damage to crops along with some house and vehicle damage northeast of Table Rock. There were some reports that the hail could have been up to several inches in diameter. The damage path was visible on satellite pictures and was around 10 miles wide across Pawnee county. The damage started in Gage county and ended in Richardson county.
Thunderstorm winds estimated at 60 to 70 mph were accompanied by hail up to 1 inch in diameter. This caused considerable crop damage along with some vehicle and house damage from near Humboldt to just southwest of Falls City. The damage was visible on satellite pictures and stretched from north of Beatrice in Gage county southeast to near Falls City. In Richardson county the damage path width narrowed from 5 to 8 miles in the northwest to a mile or two near Falls City.
Thunderstorm winds estimated at 60 to 70 mph were accompanied by hail up to 1 inch in diameter. This caused considerable crop damage along with some vehicle and house damage from near Humboldt to just southwest of Falls City. The damage was visible on satellite pictures and stretched from north of Beatrice in Gage county southeast to near Falls City. In Richardson county the damage path width narrowed from 5 to 8 miles in the northwest to a mile or two near Falls City.
Considerable crop damage occurred just to the south of Humboldt.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2010Every state in 2010This day in weather historyWarnings in Nebraska, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 232555, 232570, 232556, 232583, 232578, 232558, 232561, 232588, 232559, 232564, 232590, 232593, 232594, 232582, 232585, 232566, 232567, 232568, 232569.